MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T-MAX II SHOULDER EXPOSURE POSITIONER; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. T-MAX II SHOULDER EXPOSURE POSITIONER; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210551
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder surgery replacement, it was noticed that the t-max beach chair was tilting backwards.The staff grabbed the patient in order to prevent him from landing on the floor.It was reported that the left table leg assembly came off the bed railing and it was only supporting the patient¿s weight on the right part of the table assembly.The wound was closed, the patient was placed in a hospital bed in order to adjust the device again.It was also reported that the right table leg is currently at a 20/25 degrees angle.No significant delay or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint facility for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.No serial number was provided and thus a manufacturing record review could not be conducted.A visual analysis of the customer provided image appears to show the right leg of the t-max attached to an o.R.Rail with, what appears to be, an electrical wire.A complaint history review concluded this was a repeat issue.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.The t-max beach chair instructions for use warns, ¿table specific t-max square rail clamps must be securely tightened over tips of table specific legs before loading patient.Please see 29-99-09 o.R.Table fit guide for details on approved tables.Tables that do not appear on the o.R.Table fit guide must not be used with the t-max beach chair.For o.R.Tables that do not appear on the o.R.Table fit guide, please contact smith & nephew.¿ a review of the t-max beach chair risk management files was performed and found multiple line items addressing this failure mode.Attempts to obtain medical documents were unsuccessful and thus a thorough medical investigation was not performed.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
T-MAX II SHOULDER EXPOSURE POSITIONER
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10881661
Report Number1643264-2020-01900
Device Sequence Number16951014
Product Code FWZ
UDI-Device Identifier03596010513649
UDI-Public03596010513649
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210551
Device Catalogue Number7210551
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date11/22/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;